MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject ues-40 will not be returned to olympus.There were no further details provided.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
During the unspecified therapeutic procedure with the ues-40, the user felt the output of the ues-40 was not appropriate.After activating the ues-40 for unspecified periods, the user felt the output of the ues-40 became appropriate suddenly.The user replaced the subject ues-40 with an unspecified similar system.There was no report of the patient¿s injury regarding this event.The local service engineer reported the following inspection result of the subject ues-40.No malfunction of the subject ues-40 occurred and the phenomenon that the user mentioned could not be reproduced.All measured values of the inspection were within the range of specifications.
 
Additional Manufacturer Narrative
The subject ues-40 did not return to olympus medical systems corp.(omsc), omsc could not evaluate the subject ues-40.Omsc checked the device history record of the subject ues-40, there was no irregularity found.The local service engineer checked the subject ues-40 and reported that there was no abnormality.The exact cause of the reported event could not be conclusively determined, however there is the possibility of this event is attributed to followings.-the garbage and/or dirt adhered to the surface of the electrode of the high frequency accessory, or the part for the connection of the high frequency accessory and the a cord.The adhering material became a resistance ingredient, and the output of the subject ues-40 was unstable because the functional current of high frequency could not flow normally.The instruction manual states the proper handling method of the ues-40 and the corresponding method in case of abnormality.
 
Additional Manufacturer Narrative
This supplemental report is submitting to correct "device product code".

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8137017
Report Number8010047-2018-02380
Device Sequence Number2242216
Product Code GEI
UDI-Device Identifier04953170287275
UDI-Public04953170287275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberUES-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer02/20/2019
03/20/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date03/14/2019
03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1